Cipro can have some nasty side effects!

June 17, 2007 at 7:21 pm

Rebecca:

I have had GBS last year and am making a great recovery but when I saw your note about having Cipro the day before a neurlogic episode (thought to be GBS) I had to reply.

I had a person working for me about 4 years ago. He was given Cipro for a cut (to prevent infection from a possible racoon bite). Within 8 hours he was in the hospital halucinating and they thought he was high on Oxyconten. Only thing he had taken was 2 cipro pills as prescribed. No other drugs at all.

He had severe memory problems, was having difficulty talking (reversing words) and had a lot of wierd sensations in his legs. Tingling and he also had problems eating. Certains foods such as fish would cause the symptoms to re-appear. The symptoms persisted for about two years.

There has been some research on the side effects of Cipro on people. Remember the people who took it here in the West Palm Beach area a few years ago when we had the Anthrax attack? The people complained about a lot of memory problems. They blamed it on the Anthrax (which many of them had no symptoms of) but I suspect it was the Cipro.

I know there is a support group on the Internet of people who have had bad reactions to Cipro. You may want to do a search.

Don’t expect any luck getting anyone to admit that there might be a problem with Cipro. My freind had no luck even though he couldn’t work for a couple of years afterwards. They just told him he was crazy. (Think liability.)

Good Luck – let us know.